Posted 11/15/2006 6:29 PM (GMT -6)
I am an 18 year old male and in good physical shape. I have no prior medical history. One day at about the end of July, I started getting dizzy, lightheaded, and developed pressure in the head. These symptoms came on suddenly, without any warning. I was taken home from a friend's house as I was feeling terrible. A lot of it was probably the fact that I did not know what was happening, so I was getting worked up (numbness, fast heart beat, etc.). Anyways, I went to see the doctor the same day, who put me on torprol and zoloft, thinking it was anxiety (at this point, I had a high blood pressure, approx. 150/110. My usually blood pressure before this was 110/70). I was still very nervous and could not get my heart settled down. A few days passed and the symptoms did not really get better (the same head pressure, sweating, fast heart beat, numbness, etc.). Many of the times, I felt like I was at the verge of fainting. So I went to the emergency room where they did a CT scan on me. They said that everything was fine with the CT scan and nothing was abnormal. They sent me home after running an IV and giving me medicine that calmed me down. I still had high pressure-feeling in the head so I went to my general physician. They did all sorts of tests on me, including urine, blood, and EKG. Nothing was out of the ordinary. So he continued to think it was anxiety. I started doing relaxing exercises (breathing, autogenic training, etc.) which seemed to help. After several weeks, the symptoms diminished and I started feeling better. After that, I went to college. I still have some of the head pressure here, on some days it is severe, while on others it is practically non-existent. I saw the doctor here and asked to get an MRI done but he said that he did not see a need to based on my history.
I was wondering if this sounds like it could be a migraine headache or even a brain tumor or whether it is just anxiety causing physical symptoms. Should I urge the doctor to get an MRI again? If so, how would I ask him about getting one done?
The pain differs in location pretty much. For the most part, it is either in the back of the head (usually more on the righthand side) or on the top of the head. If you were to look at the head from a bird's eye view, it will be in the center and shifted to the right a bit. No real numbness though, but sometimes I get a similar sensation on my forehead, but I really do not think that it could be classified as numbness.
I think I am working myself up way too much and it is interfering with my daily routine. Whenever I get an onset of such symptoms as I have mentioned, usually 2 ibuprofen seems to really reduce the symptoms. Right now, I also feel like a have a little fog in my left eye. I am thinking this could be due to the fact that I am working myself up so much. Is that a reasonable conclusion?
If I do have this headache/pressure, when I go play tennis or do any other physical activity, I usually feel it less, sometimes, the same, but it never gets more intense.
Right now, my left eye is giving me some vision trouble (a little blurry, not much though). If I close my right eye and only look through my left eye, it is only slightly blurry and it sometimes refocuses for a second.
To give just a little more background, I am currently taking torprol, which is for high blood pressure. I started at taking one pill twice a day and am now taking half a pill once every other day. I am also taking antibiotics (minocin) for my acne. Could any of the mentioned medicine be also causing some of the symptoms I am experiencing?
Also, people have told me that I might be having migraines. However, I thought that migraines caused a throbbing-type pain rather than a pressure-like/dull type pain. Is that correct? I have the pressure-like/dull type pain.
about the torprol, the doctor told me to taper off slowly and this is the final stage before I stop taking torprol period. I was not aware of the fact the ibuprofen contracts what torprol does. When I told the doctor that I took ibuprofen when I had the pressure-type/dull type pain, he didn't say anything about the two medications conflicting with one another.
I have been taking minocin for about 1 month now. I take one pill twice a day. The doctor told me to take this medicine for one month and then come back for a check-up.
One of the symptoms that I am experiencing I have a pretty hard time explaining. I can feel this more when I lay down then when I am standing or sitting. I think this is the best way to put it: when I lay down, every time my heart beats, I feel it all over my body. It's like a pulsating sensation.
I also wanted to add that I am applying the topical cream benzaclin.
Currently, I have a little bit of a headache, a slight vomiting sensation, as well as slight blurriness in the left eye.
Thank you very much for your help,